Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Des Moines, IA

April 14, 2012Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:42 PM CDT for Wapello County, Iowa. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2012, 9:42 PM CDT (02:42 UTC)
Expired
Apr 14, 2012, 9:58 PM CDT
In force
16 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Wapello County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS53 KDMX 150242
SVRDMX
IAC179-150315-
/O.NEW.KDMX.SV.W.0026.120415T0242Z-120415T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTH OF HEDRICK...OR 8 MILES NORTHEAST OF OTTUMWA...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4090 9218 4101 9261 4116 9250 4117 9237
      4116 9217 4090 9217
TIME...MOT...LOC 0242Z 283DEG 39KT 4107 9222
WIND...HAIL 70MPH 1.00IN

$$

LEE
1 follow-up statement
467 
WWUS53 KDMX 150258
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SAT APR 14 2012

IAC179-150309-
/O.CAN.KDMX.SV.W.0026.000000T0000Z-120415T0315Z/
WAPELLO IA-
958 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4090 9218 4101 9261 4116 9250 4117 9237
      4116 9217 4090 9217
TIME...MOT...LOC 0259Z 283DEG 39KT 4103 9198

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:51 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 14, 5:51 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT SAT APR 14 2012

.UPDATE 15/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL
BE THE FOCUS OF SEVERE THUNDERSTORMS.  TORNADOES ARE MOST LIKELY
EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE
MAXIMIZED.  AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE
TO VERY HIGH SHEAR VALUES.  HIGH POPS TONIGHT WITH SEVERE WORDING.
HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN
NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING
THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK
SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT
WIDESPREAD THREAT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING
PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING
NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK
OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER
REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT
PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF
FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE
LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH
POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE
AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY
AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS
WISCONSIN AND NE IOWA.

ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE
GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS
THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING
REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING
SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR
STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY
A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON.
WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT
ISSUED WIND HEADLINES WITH THIS PACKAGE.

FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED
TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY.
HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY
NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE
DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM
REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB
TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL
TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED
FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN
THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING
TEMPERATURES THROUGH THE END OF THE WEEK.

ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING
THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST
MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE
SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS
ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS.
CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH
ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF
BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS
ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE
REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE
LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH
EXTENDED.

&&

.AVIATION...15/00Z
NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY
RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED
SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM
FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING...
MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR
WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT.
ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS
STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY
LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL
BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS
GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE
WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND
SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO...
WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH
HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE
TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS
WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JOHNSON
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SAT APR 14 2012

IAZ033-044-045-057-058-070-071-081-082-092-093-152030-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING
INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS
WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086-
094>097-152030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY
AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Apr 14, 9:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             4 SW EDDYVILLE          41.12N 92.68W
04/14/2012  E2.50 INCH       MONROE             IA   TRAINED SPOTTER

&&

DEROY
Local storm report, Apr 14, 9:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 WSW OSCEOLA           41.02N 93.82W
04/14/2012  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL. 1.67 INCHES OF RAIN IN AN HOUR
            AND TWENTY MINUTES ALSO.

&&

SNIVELY
Local storm report, Apr 14, 9:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 NW OSKALOOSA          41.31N 92.67W
04/14/2012  E1.00 INCH       MAHASKA            IA   TRAINED SPOTTER

            QUARTER SIZE HAIL AND EST. 60 TO 70 MPH WIND GUSTS.

&&

SNIVELY
Local storm report, Apr 14, 9:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             1 NW EDDYVILLE          41.16N 92.64W
04/14/2012  E1.75 INCH       MAHASKA            IA   TRAINED SPOTTER

            GOLFBALL SIZE HAIL

&&

SNIVELY
Local storm report, Apr 14, 9:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
938 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     5 N CORNING             41.07N 94.74W
04/14/2012                   ADAMS              IA   TRAINED SPOTTER

            FARM OUTBUILDING DESTROYED BY EITHER WIND OR TORANDO. THE
            EVENT WAS NOT OBSERVED.

0305 PM     HAIL             7 NNW CARBON            41.14N 94.87W
04/14/2012  E1.00 INCH       ADAMS              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL HAS BEEN
            FALLING FOR ABOUT FIVE MINUTES.

0327 PM     HAIL             1 NE MASSENA            41.26N 94.76W
04/14/2012  E0.88 INCH       CASS               IA   LAW ENFORCEMENT

0351 PM     TORNADO          9 NW CRESTON            41.15N 94.49W
04/14/2012                   ADAMS              IA   AMATEUR RADIO

            RAIN-WRAPPED TORNADO. RETRANSMISSION OF REPORT FROM
            352PM.

0355 PM     TSTM WND DMG     9 N CORNING             41.12N 94.76W
04/14/2012                   ADAMS              IA   EMERGENCY MNGR

            LARGE BRANCHES DOWN

0415 PM     HEAVY RAIN       8 ENE GREENFIELD        41.34N 94.32W
04/14/2012  E1.40 INCH       ADAIR              IA   AMATEUR RADIO

            TOTAL RAINFALL FROM THE FIRST STORM.

0424 PM     HAIL             8 W WINTERSET           41.33N 94.18W
04/14/2012  E1.00 INCH       MADISON            IA   LAW ENFORCEMENT

            AT HIGHWAY 92 AND PITZER ROAD

0430 PM     HAIL             1 WSW WINTERSET         41.33N 94.03W
04/14/2012  M1.00 INCH       MADISON            IA   TRAINED SPOTTER

0431 PM     HAIL             3 W WINTERSET           41.34N 94.08W
04/14/2012  M1.00 INCH       MADISON            IA   AMATEUR RADIO

0441 PM     TSTM WND DMG     WINTERSET               41.34N 94.02W
04/14/2012                   MADISON            IA   LAW ENFORCEMENT

            WIND BLOWING OVER ROAD SIGNS.

0456 PM     HEAVY RAIN       3 W WINTERSET           41.34N 94.08W
04/14/2012  M1.50 INCH       MADISON            IA   AMATEUR RADIO

            1.5 INCHES OF RAIN IN 30 MINUTES

0508 PM     HEAVY RAIN       3 WNW ORIENT            41.21N 94.47W
04/14/2012  M4.00 INCH       ADAIR              IA   TRAINED SPOTTER

            ONE AND A HALF INCHES BEFORE 500 PM. AN ADDITIONAL TWO
            AND A HALF INCHES FROM 500 PM TO 700 PM. RAINFALL TOTAL 4
            INCHES

0514 PM     HAIL             4 SSW DES MOINES INT AI 41.48N 93.69W
04/14/2012  E0.88 INCH       WARREN             IA   TRAINED SPOTTER

0519 PM     HAIL             2 S DES MOINES          41.55N 93.62W
04/14/2012  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            REPORT FROM DES MOINES INTERNATIONAL AIRPORT. HAIL FELL
            FROM 519 PM UNTIL 537 PM. LARGEST HAIL WAS 1 INCH.

0521 PM     HAIL             3 SSW DES MOINES INT AI 41.49N 93.68W
04/14/2012  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

0525 PM     HAIL             S DES MOINES            41.58N 93.62W
04/14/2012  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0527 PM     HAIL             1 SE DES MOINES INT AIR 41.52N 93.65W
04/14/2012  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            LOCATED AT ARMY POST RD AND SE 5TH ST.

0530 PM     HAIL             DES MOINES              41.58N 93.62W
04/14/2012  E0.88 INCH       POLK               IA   PUBLIC

            PEA TO NICKEL SIZE HAIL NEAR THE CAPITOL BUILDING IN
            DOWNTOWN DES MOINES

0644 PM     TSTM WND DMG     ATLANTIC                41.40N 95.01W
04/14/2012                   CASS               IA   PUBLIC

            SHINGLES BLOWN OFF HOME. SMALL BRANCHES BROKEN OFF.

0647 PM     HAIL             1 W CRESTON             41.06N 94.38W
04/14/2012  E1.00 INCH       UNION              IA   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

0647 PM     HAIL             MURRAY                  41.04N 93.95W
04/14/2012  E0.88 INCH       CLARKE             IA   PUBLIC

            MAINLY PEA TO DIME SIZE. A FEW NICKEL SIZE HAIL STONES

0647 PM     HAIL             5 NW OSCEOLA            41.08N 93.84W
04/14/2012  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

0650 PM     HAIL             5 SW NEW VIRGINIA       41.13N 93.80W
04/14/2012  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

0653 PM     FLASH FLOOD      ATLANTIC                41.40N 95.01W
04/14/2012                   CASS               IA   EMERGENCY MNGR

            FLASH FLOODING REPORTED IN ATLANTIC. WATER AT LEAST 18
            INCHES DEEP COVERING ROADS.

0654 PM     HAIL             1 W NEW VIRGINIA        41.18N 93.75W
04/14/2012  E1.25 INCH       WARREN             IA   TRAINED SPOTTER

0655 PM     TSTM WND DMG     1 N LENOX               40.90N 94.56W
04/14/2012                   TAYLOR             IA   911 CALL CENTER

            LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
            INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.

0657 PM     HAIL             5 SW CRESTON            41.01N 94.43W
04/14/2012  E1.00 INCH       UNION              IA   AMATEUR RADIO

0700 PM     HAIL             NEW VIRGINIA            41.18N 93.73W
04/14/2012  M1.25 INCH       WARREN             IA   PUBLIC

            MEASURED 1.2 INCHES AFTER MELTING FOR A FEW MINUTES.

0700 PM     HAIL             5 S MARTENSDALE         41.30N 93.74W
04/14/2012  E0.88 INCH       WARREN             IA   TRAINED SPOTTER

0706 PM     TSTM WND GST     2 W DIAGONAL            40.81N 94.38W
04/14/2012  E50.00 MPH       RINGGOLD           IA   TRAINED SPOTTER

            50 MPH WINDS REPORTED

0709 PM     HAIL             CRESTON                 41.06N 94.36W
04/14/2012  E0.75 INCH       UNION              IA   TRAINED SPOTTER

            40 TO 50 MPH WINDS WITH HAIL.

0720 PM     HAIL             5 SW LORIMOR            41.08N 94.12W
04/14/2012  E1.75 INCH       UNION              IA   LAW ENFORCEMENT

0724 PM     TSTM WND DMG     CRESTON                 41.06N 94.36W
04/14/2012                   UNION              IA   AMATEUR RADIO

            20 INCH TREES DOWN. STRUCTURAL AND ROOF DAMAGE TO
            HOSPITAL. LARGE TREES UPROOTED.

0729 PM     HAIL             MURRAY                  41.04N 93.95W
04/14/2012  E2.75 INCH       CLARKE             IA   TRAINED SPOTTER

0730 PM     HAIL             2 WSW OSCEOLA           41.02N 93.82W
04/14/2012  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL. 1.67 INCHES OF RAIN IN AN HOUR
            AND TWENTY MINUTES ALSO.

0730 PM     TSTM WND GST     WINTERSET               41.34N 94.02W
04/14/2012  E60.00 MPH       MADISON            IA   TRAINED SPOTTER

            ESTIMATED 60 MPH GUST AT INTERSECTION OF HIGHWAYS 169 AND
            92 ON WEST SIDE OF WINTERSET.

0737 PM     TORNADO          2 NW OSCEOLA            41.05N 93.80W
04/14/2012                   CLARKE             IA   TRAINED SPOTTER

            TORNADO ON THE GROUND. LOOKING NORTHWEST FROM LAKESIDE
            CASINO NEAR OSCEOLA.

0737 PM     HAIL             4 NNW OSCEOLA           41.09N 93.80W
04/14/2012  E0.88 INCH       CLARKE             IA   TRAINED SPOTTER

0739 PM     TSTM WND GST     4 S DALLAS CENTER       41.63N 93.98W
04/14/2012  E70.00 MPH       DALLAS             IA   TRAINED SPOTTER

0744 PM     TSTM WND GST     2 W WEST DES MOINES     41.57N 93.79W
04/14/2012  E60.00 MPH       DALLAS             IA   TRAINED SPOTTER

            REPORTED NORTH OF THE JORDAN CREEK MALL.

0745 PM     TSTM WND DMG     4 S DALLAS CENTER       41.63N 93.98W
04/14/2012                   DALLAS             IA   AMATEUR RADIO

            12-13 TREE SNAPPED AT BASE.

0746 PM     HAIL             2 NNE OSCEOLA           41.06N 93.76W
04/14/2012  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            AND ... 50 TO 60 MPH FROM THE SOUTHWEST.

0748 PM     HAIL             2 WNW NEWTON AIRPORT    41.69N 93.06W
04/14/2012  E0.50 INCH       JASPER             IA   TRAINED SPOTTER

            MARBLE-SIZED HAIL

0750 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            POWER LINES DOWN...POWER OUTAGES...4-5 INCHES RUNNING
            WATER IN STREETS DUE TO HEAVY RAINFALL.

0751 PM     TSTM WND GST     DES MOINES              41.58N 93.62W
04/14/2012  M65.00 MPH       POLK               IA   MESONET

            SOUTH WIND AT 65 MPH AT BLANK PARK ZOO IN SOUTH DES
            MOINES.

0753 PM     TSTM WND DMG     3 N DES MOINES          41.62N 93.61W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            10 INCH DIAMETER LIMBS DOWN ALONG EAST 18TH STREET.

0755 PM     TSTM WND GST     2 NNW ANKENY AIRPORT    41.72N 93.58W
04/14/2012  E65.00 MPH       POLK               IA   TRAINED SPOTTER

            60 TO 65 MPH WINDS...NO DAMAGE REPORTS YET. WIND LASTED
            ABOUT 10 MPH.

0759 PM     TSTM WND DMG     1 ESE JOHNSTON          41.68N 93.69W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            SMALL BRANCHES BROKEN OFF. MINOR STREET FLOODING.

0807 PM     FLASH FLOOD      WINTERSET               41.34N 94.02W
04/14/2012                   MADISON            IA   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING IN MADISON COUNTY. SOME ROADS

            UNDER WATER ESPCIALY WEST...SOUTH AND NORTH OF WINTERSET.

0815 PM     HEAVY RAIN       5 SW SAYLORVILLE LAKE   41.69N 93.80W
04/14/2012  M2.75 INCH       POLK               IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL AT 2.75 INCHES AS OF 815 PM. 1.9
            INCHES FELL WITHIN 45 MINUTES.

0820 PM     FLASH FLOOD      5 NW ANKENY AIRPORT     41.74N 93.64W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            STREET FLOODING...1 TO 2 FEET IN ANKENY NEAR HY VEE AND
            HIGH SCHOOL BY 1ST STREET.

0821 PM     HAIL             5 W CHARITON AIRPORT    41.03N 93.46W
04/14/2012  E1.75 INCH       LUCAS              IA   TRAINED SPOTTER

0829 PM     TSTM WND DMG     KNOXVILLE               41.32N 93.10W
04/14/2012                   MARION             IA   TRAINED SPOTTER

            TREES DOWN AND DIME SIZE HAIL REPORTED.

0829 PM     HAIL             2 E CHARITON AIRPORT    41.02N 93.32W
04/14/2012  E1.00 INCH       LUCAS              IA   TRAINED SPOTTER

            QUARTER SIZED HAIL ALONG WITH ESTIMATED 60 MPH WIND
            GUSTS.

0831 PM     NON-TSTM WND GST RINGSTED                43.30N 94.51W
04/14/2012  E55.00 MPH       EMMET              IA   TRAINED SPOTTER

0831 PM     HAIL             2 NNE MONTEZUMA         41.61N 92.50W
04/14/2012  E0.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

0845 PM     HAIL             PELLA                   41.41N 92.92W
04/14/2012  E0.75 INCH       MARION             IA   TRAINED SPOTTER

            0.25 TO 0.75 INCH HAIL REPORTED ALONG WITH MINOR STREET
            FLOODING

0845 PM     HAIL             N LOVILIA               41.14N 92.91W
04/14/2012  E1.00 INCH       MONROE             IA   TRAINED SPOTTER

            QUARTER SIZE HAIL... PARTIALLY COVERING THE GROUND

0900 PM     HAIL             4 SW EDDYVILLE          41.12N 92.68W
04/14/2012  E2.50 INCH       MONROE             IA   TRAINED SPOTTER

0907 PM     HAIL             1 NW EDDYVILLE          41.16N 92.64W
04/14/2012  E1.75 INCH       MAHASKA            IA   TRAINED SPOTTER

            GOLFBALL SIZE HAIL

0907 PM     HAIL             2 NW OSKALOOSA          41.31N 92.67W
04/14/2012  E1.00 INCH       MAHASKA            IA   TRAINED SPOTTER

            QUARTER SIZE HAIL AND EST. 60 TO 70 MPH WIND GUSTS.

0910 PM     HAIL             1 WNW OSKALOOSA         41.30N 92.66W
04/14/2012  E0.75 INCH       MAHASKA            IA   TRAINED SPOTTER

            STRONG WINDS REPORTED...NO ESTIMATE ON SPEED.

&&

SNIVELY
Local storm report, Apr 14, 9:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             6 ESE OTTUMWA AIRPORT   41.09N 92.33W
04/14/2012  E0.88 INCH       WAPELLO            IA   TRAINED SPOTTER

            NICKEL SIZE HAIL AND HEAVY RAIN

&&

SNIVELY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:07 PM CDTFlash Flood WarningDMXAdair, Madison101 min
Apr 14, 7:11 PM CDTTornado WarningDMXMadison, Union19 min
Apr 14, 7:26 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Union, Warren49 min
Apr 14, 7:30 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison, Polk, Warren3 hr
Apr 14, 7:32 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Polk, Warren43 min
Apr 14, 7:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story38 min
Apr 14, 7:37 PM CDTTornado WarningDMXClarke, Madison, Warren23 min
Apr 14, 8:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story50 min
Apr 14, 8:14 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Mahaska, Marion, Monroe, Warren46 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama57 min
Apr 14, 8:43 PM CDTFlash Flood WarningDMXMarshall, Tama84 min
Apr 14, 8:55 PM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more103 min
Apr 14, 8:56 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello49 min
Apr 14, 9:21 PM CDTTornado WarningDMXMahaska24 min
Apr 14, 10:25 PM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Cass, Clarke, Dallas and 7 more7 hr
Apr 15, 4:15 AM CDTHigh Wind WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more16 hr
Apr 15, 4:15 AM CDTWind AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more33 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.